MAUDE Adverse Event Report: ABBOTT IDENTITY ADX XL DR; IMPLANTABLE PACEMAKER PULSE GENERATOR

ABBOTT IDENTITY ADX XL DR; IMPLANTABLE PACEMAKER PULSE GENERATOR
Model Number 5386
Medical Device Problem Codes Loose or Intermittent Connection (1371); Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/27/2022
Type of Reportable Event Malfunction
Event or Problem Description
During the device exchange, the set screw was stripped and was unable to be removed from the header.The event was resolved by applying more force with the screwdriver to remove the set screw.The patient experienced no adverse consequences.
 
Additional Manufacturer Narrative
The reported event of difficulty removing the atrial lead was confirmed.Analysis revealed that calcified blood was filling the atrial setscrew inset.The calcified blood was preventing the wrench from engaging the setscrew inset to untighten the setscrew.Wrenches cannot penetrate the calcified blood.The wrench will just strip the portions of the inset it comes in contact with.This is what was occurring in the operating room during the explant.After the setscrew inset was stripped a tool was then used (by the consultant) that engaged the stripped inset and it untightened the setscrew and the lead could then be removed.The blood came through holes punched through the septum by the torque wrench at time of implant.

Brand Name
IDENTITY ADX XL DR
Common Device Name
IMPLANTABLE PACEMAKER PULSE GENERATOR
Manufacturer (Section D)
ABBOTT
15900 valley view court
sylmar CA 91342
Manufacturer (Section G)
ABBOTT
15900 valley view court
sylmar CA 91342
Manufacturer Contact
sonali arangil
15900 valley view court
sylmar, CA 91342
MDR Report Key15222561
Report Number2017865-2022-17433
Device Sequence Number6672979
Product Code DXY
UDI-Device Identifier05414734006903
UDI-Public05414734006903
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
P880086
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2009
Device Model Number5386
Device Catalogue Number5386
Device Lot Number2904574
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/29/2022
Supplement Date Received by Manufacturer10/14/2022
Initial Report FDA Received Date08/13/2022
Supplement Report FDA Received Date10/17/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/03/2008
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
RIGHT ATRIAL LEAD
Patient SexUnknown